Prednisolone- Bloated Stomach - British Lung Foun...

British Lung Foundation

45,879 members54,094 posts

Prednisolone- Bloated Stomach

Joseph260268
Joseph260268

Good morning everyone I am 52 and have been on and off prednisolone nearly all my life. I currently take 7.5 mlg daily yet my stomach is still very bloated and big. Which makes it difficult and uncomfortable when wearing daily clothes. My diet is very balanced and clean and my weight does not fluctuate. Does anyone else suffer with this and do they have any hacks to reduce the bloating?

Thanking you all in anticipation.

Joe.

7 Replies
oldestnewest

I get bloating with prednisone Joseph, but I also get constipated, though I don’t always recognise the fact. When I take Senakot, the bloating is usually reduced quite considerably.

Joseph260268
Joseph260268 in reply to Troilus

Thank you. x

prednisone may suppress the immune system which can cause the overgrowth of Gas producing bacteria such as E-Coli. This may result in bloating of the stomach. Consult with your doc regarding stoping the prednisone(he may have some alternative) for some time just for observational purposes.

Thank you

Hi Joe,

Fistly, why are you on pred for so long ?

the main culprit is normally P M R which pred controls

but the longest I have heard of anyone staying on pred is 6 years

as it has some possible side effects bone weakening and osteoporosis

on the bright side 7.5mg is not a particularly high dose,

but you need to ask the GP for a programme to taper off downwards

with the mg doses, I have only been on pred a year and started at 5mg

to treat PMR came slowly down to 4 then 3 but had to go up a 1/2 to 31/2mg

it is a slow tapering process to reduce the dosage

good luck

Hi Clive, I lost a lung at 6 months of age

Very ill throughout my life.

Over them years I have been hospitalised many many times and given large amounts of prednisolone as I have had pneumonia 12 times.

I am now listed for a double lung transplant as I have severe bronchiectasis and I am on oxygen 24/7 I also wear a c pap mask at night.

I have also never smoked in my life. I understand all the side effects.

Thank you for getting back to me. 🙏

Hello Joe. I was not on Prednisone for long as I thought it afffected my breathing and making matters worse so refused to continue taking it . Being only a short time I did not get bloated . Perhas Senakot is not the one for you. have you tried other laxatives ie, Dulcosoft oral solution or have words with your dr. Good luck. cheers. spooks36

You may also like...